MAUDE Adverse Event Report: SYNTHES GMBH 2.8 GUIDE WIRE FLUTES 300/150 CALIB; WIRE, SURGICAL

SYNTHES GMBH 2.8 GUIDE WIRE FLUTES 300/150 CALIB; WIRE, SURGICAL
Catalog Number 292.81
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: hty.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, during an ankle fusion, a 2.8 wire was stuck in a 7.3 cannulated screw that was removed because it was too long.The wire was removed from the inside of the screw.During the case, the surgeon needed a 55mm or 60mm fully threaded cancellous screw, however they were missing from the set.The surgeon ultimately decided to use a 7.3 cannulated screw successfully.The surgeon had issues seating a screw down all the way because it may have been interfering with another screw.The screw was shortened and inserted, but did not have a great purchase.The surgeon decided to insert another screw from a different point that had better purchase.This patient had some existing stryker hardware implanted.Additionally, it was noticed that there were 6.5 cannulated screws in the 7.3 cannulated caddy.Sales consultant had a conversation with spd for them to check their screw caddies to ensure the screws were correct.The surgeon attempted to place a screw in between the stryker screws, and had issues passing the screw, so had to reposition the wire and the screw was successfully passed, but possibly in contact with the stryker screws.Sales consultant asked the surgeon what type of metal the stryker screws were, to which he thought titanium.Sales consultant let him know ours were stainless still and our stance on not recommending that screws of different metals contact.He mentioned in theory it would be a problem, but he wasn't concerned about this fixation.No other information is available.There was a surgical delay of 10 minutes.The procedure was completed successfully.There was no patient consequences.This report is for one (1) 2.8 guide wire flutes 300/150 calib.This is report 3 of 3 for complaint (b)(4).

Brand Name
2.8 GUIDE WIRE FLUTES 300/150 CALIB
Common Device Name
WIRE, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17794303
Report Number8030965-2023-11979
Device Sequence Number15326210
Product Code LRN
UDI-Device Identifier10886982180995
UDI-Public(01)10886982180995
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number292.81
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7.3MM CANNULATED SCREW 32MM THREAD/60MM; 7.3MM CANNULATED SCREW 32MM THREAD/65MM; 7.3MM CANNULATED SCREW 32MM THREAD/90MM; UNK - SCREWS: 6.5 MM CANNULATED; UNK - SCREWS: 6.5 MM CANNULATED; UNK - SCREWS: CANCELLOUS; UNK - SCREWS: CANCELLOUS
Patient Age65 YR
Patient SexFemale
Patient Weight95 KG